On the exponential growth rates of lattice animals and interfaces

Agelos Georgakopoulos, Christoforos Panagiotis

Research output: Contribution to journalArticlepeer-review


We introduce a formula for translating any upper bound on the percolation threshold of a lattice G into a lower bound on the exponential growth rate of lattice animals a(G) and vice versa. We exploit this in both directions. We obtain the rigorous lower bound pc(Z3 ) > 0.2522 for 3-dimensional site percolation. We also improve on the best known asymptotic bounds on a(Zd ) as d → ∞. Our formula remains valid if instead of lattice animals we enumerate certain subspecies called interfaces. Enumerating interfaces leads to functional duality formulas that are tightly connected to percolation and are not valid for lattice animals, as well as to strict inequalities for the percolation threshold. Incidentally, we prove that the rate of the exponential decay of the cluster size distribution of Bernoulli percolation is a continuous function of p ϵ (0, 1).

Original languageEnglish
Pages (from-to)912-955
Number of pages44
JournalCombinatorics Probability and Computing
Issue number6
Early online date31 Jul 2023
Publication statusPublished - 31 Jul 2023

Bibliographical note

Publisher Copyright:
© The Author(s), 2023. Published by Cambridge University Press.


  • growth rate
  • interface
  • Lattice animals
  • percolation

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Statistics and Probability
  • Computational Theory and Mathematics
  • Applied Mathematics


Dive into the research topics of 'On the exponential growth rates of lattice animals and interfaces'. Together they form a unique fingerprint.

Cite this